NICOLE, I tried to email you but the email address you left must have
had a error in it as it came back to me. Please email me directly and
I will resend the email or post it on the journal.
Midland, Tx USA - Date: 11/20/98 (Fri)
Time: 12:25:18 PM
I just wanted everyone to know that I also expierence what I feel are bad migraines but as I can see mine are far less serious than most of yours. I am afraid to go to the doctor to get them looked at for fear that they will only give me some perscription meds. that I won't take. So far the only thing that has worked for me is takeing approx. 6 ALIEVE which is more than you are supposed to consume in one day but it helps me greatly. My other idea is to try to drink some warm milk or liquified Jello (before it sets) these don't get rid of my migraine but it reduces it to a simple headache that I can deal with or just take like to Advil. I was just wondering if any one could help me figure out if my migraines are more serious problems or just plain migraines. When I get a migraine I can instantly tell if it will be "puker" or just a majorly bad one, when I get pukers I usually get a fever and my eyes look really dark underneath and really bloodshot. My plain migraine is very imobalizing, I just lay around all day and sleep or just lay with my eyes closed. The problem is that I am only 17 and I am a senior is High School, the worst part is that noone understands, Last week I didn't go at all on Mon. I went Tues. afternoon (like 1:00) Wed. I made a full day in serious pain and Thurs. I only made the 2nd half of the day. and we had no school on Friday. Is there anything I can do to get the school to understand more about my problems because I am going to get in trouble for truancy. Thanks Tiff.
Berlin, WI USA - Date: 11/20/98 (Fri)
Time: 11:22:56 AM
After 25 years with migraines, five years ago I thought I had finally
found a normal life. That's when I started taking Prozac, Fiornal#3,
and Immitrex injections. Unfortunately, the last two have decreased
in effectiveness, especially the Immitrex since a hysterectomy,and I
now have to take two of the Fiornal#3 at a time to work. Every time I
try to quit taking them I have to use the Immitrex all the time, which
scares me, and I have gone up to 3 monts without the F.3 and
still had severe headaches and back and body pain. I stay torn between
needing to quit taking the pills and deserving to have them so I can
work, raise children, have a normal life. Of course, I have a hard
time keeping the pills, and when I get them I use them too fast so
that I can function like a normal person for a few days. Is this
addiction? Has anyone had any luck with stopping taking Fiornal#3?
If so, is the withdrawal like other opiates(like heroin) where you
will feel body aches for up to a year? Has anyone used rapid opiod
MS USA - Date: 11/20/98 (Fri)
Time: 10:28:46 AM
Hello Folks, Ahhhh it is another "beautiful" morning in Migraine land!
Since I've been on Paxil I don't get them as frequently as I used to, but
now they seem like the intensity is getting STRONGER. *sigh* Yesterday
I woke up with the usual throbbing on the left side of my head that told
me it was going to be a b**ch of a day. Well Hubby was sick because of
the flu & I have had strep throat all week, so he wasn't up to taking care
of me... and someone who could drive (me?) had to go get his paycheck to
deposit it in the bank. Let me tell you, It was NOT a fun drive. By
the time I got to his office my head hurt so badly that I felt I was
going to faint. For me, I get naseua but NOTHING ever comes up, so there
I was, an hour away from home, sick to my stomache & head throbbing...
Finally I got to go home after depositing his check. When I got home,
I went directly to bed after taking one of my Somas, and slept for 5
hours. When I woke up, the pain was STILL there. I took the last of
my Imitrex inhalers, which will usually work when the pills won't, and
still it hurt. After crying my eyes out, I took a HOT bath and my
Paxil & Halcion(sleeping pill, for those who don;t know what it is)and
tried to get some rest. You Guessed it, no sleep came. Finally in
desperation to avoid an ER trip, I took my last 1/2 tab of Vicodin &
Prayed it would work. Well, I feel asleep & woke up moments ago & guess
what, Yup, still there, althoug NOT nearly as bad.. but the day is early
and well we ALL know what that means... Luckily for me I get to see my
"favorite" doctor who made me wait almost a full week to be seen for
strep throat (yeah, its mostly cleared up now) and I will ask her for
more Imitrex samples & perhaps a refil on my vicodin. She usually is
willing to give me just about ANYTING I ask for, Except Stadol, NS due
to its addictive properties. Well Thanks for letting me vent. I know
that the weeks to come will show a rise in our conditions... Holidays cause
so much stress... But I still beleive that we have a lot to be thankful for.
Please take time for yourselves in this season of giving. If anyone deserves
a present it is US the chronic pain sufferers. Be Well! ~Dianna~
NPR, FL USA - Date: 11/20/98 (Fri)
Time: 08:46:36 AM
Hello everyone....I'm afraid it's my time to vent again. As you all may or may not know, I have been on disability for almost six weeks now. Yesterday (Thursday) I had an appointment with a Pain Clinic / specialist (HA HA) that I had been waiting for for five weeks. After being in this a------'s office for two and a half hours I was told there was nothing he could do for me and that I needed to be admitted to a hospital by my psychiatrist! I'll admit that yes, I did have a rough childhood, but no amount of abuse that took place over 23 years ago could be the cause of my current five month headache! I called my psychiatrist and he agreed with me - thank God, I thought I was going crazy. Like another one of the migraine suffers, I had bad thoughts - desperate thoughts - but none that I would follow through on. I have a beautiful son to raise and I just want the pain to go away so I can raise him with all the love and attention he deserves. It breaks my heart when he comes to me and says "Mommy, no cry...". My psychiatrist has referred me to another headache specialist/clinic, hopefully this one will take me seriously. I have never felt like such a "druggie" in my life - and I don't even take any narcodics any more! The quack I saw yesterday tried to imply that I was addicted to the narcodics - how can that be when I don't stay on one for more than 2 - 4 weeks because none of them ever help? He also disagreed with me having injection therapy (once a week, max)-(toradol w/ phenergan) from my primary care physicians - hell, the toradol doesn't even work anymore anyway! But did he offer a solution? NOPE - just off to the psycho ward for you, ma'am. I am at the point now where the only thing that helps is a shot of demeral, and that is only so I can sleep off most of the pain. Perhaps I should try phenergan alone as a sleep aid? Any suggestions? I just want to be able to sleep through the night and be able to return to being a good mommy and go back to work - is that asking for too much? Please, someone out there has to be going through the same thing - tell me I am not crazy.....believe that this pain IS REAL!!! Thanks for letting me vent....I really need a shoulder to cry on and this computer (all be it uncomfortable and not very soft :) ) is all I really have.....God bless all of you and I hope everyone is doing well and has a pain-free weekend.
Sunnyvale, CA USA - Date: 11/20/98 (Fri)
Time: 08:14:22 AM
I read Barbara B's note about Occular Migraines. I have recently been
told this is what I have. So far, they always struck in the morning,
once or twice a week. They last from 20 minutes to an hour.
I get a numbness on my left side. The hardest part is they always
struck at work and I have to pretend I'm ok. I wonder if I look odd
to others because I sure feel odd when they hit.I feel lucky that I
do not get the terrible headaches others from this site experience,
just the visual, mild headache and afterwards a feeling of wiped out.
I also get a stiff neck with mine. Once I felt so sick I thought I had
the flu. Not sure yet what triggers these, maybe stress? Don't know.
Good day to all.
USA - Date: 11/20/98 (Fri)
Time: 07:41:11 AM
Hi everyone.. I actually just posted last night about a migraine problem and a reaction to Imitrex that happen almost two months ago. Well, guess what?? I woke up at about 5am this morning with another migraine, and it progressed exactly the same way the one that I had two months ago did, and I didn't take any Imitrex... I just kept getting sicker and sicker and needed to throw up so bad... my speech was messed up, I was white as a ghost, I finally had to call my dad home from work so he could take me in to the doctor's, there they gave me a shot of demerol.. it's the first time I've had that stuff, and boy is it strong... I ended up throwing up about an hour after the injection, so I don't know if it was due to the migraine or the demerol, but once I threw up, I felt better. Anyway, these last two migraines have been completely different from the kind I was experiencing before and they're much more severe, so the doctor is having me come in on Sunday to re-evaluate my headaches which may mean another MRI... I sure hope everything comes out okay. I think maybe this problem may be related to hormones though since I was recently diagnosed with thyroid disease and my levels keep bouncing all over the place so maybe that's what's causing these new headaches. Anyway, I'd just like to thank the person who responded about the Imitrex.. I definitely don't ever plan on taking that stuff again, but it looks like I'm gonna be going back to trial and error with medications until I find something that works for this new headache... getting a shot of demerol for every migraine just doesn't sound like a good idea to me.
USA - Date: 11/20/98 (Fri)
Time: 01:18:22 AM